I am a 54 year old male. I have high blood pressure and have been on medication for about 2 years now. I started taking Diovan 40 mg about 3 years ago, but my doctor thought it wasn't working so he increased it to 160 mg. After a while, I started feeling dizzy or light headed and We decided to cut down diovan to 80 mg. the dizziness went away for a few monts then it came back and was getting worse. I made a big mistake of stopping the Diovan all together. I was monitoring my blood pressure and it was in the 130-140/80's and I thought I was OK without the medication. Suddenly, about a month later, at work, I started feeling pressure in the back of my head and my pressure was going up until it got to 160/100. I had a panic attack and I called 911. By the time they arrived, I was told my blood pressure was 210/110 and I was shivering all the way to the ER. They gave my Nitroglycerin and my BP was eventually down to 140's /90's and I was back on the Diovan again. The next day I did Stress Test and I passed it.
My docror reduced my Diovan to 40 mg and gave me Metoprolol Succinate 25 mg because he said my resting heart rate was in the upper 80's. I started having strange feelings while sleeping, like my heart or stomach was shivering and I used to wake up at night after a few hours of sleep because of this feeling. I was still feeling dizzy and I wanted to stop the Diovan or the Metoprolol Succinate. My cardiologist said I should continue the Metoprolol succ and I can stop the Diovan. I was OK for a week or so, then suddenly, I felt the same pressure in my head again and I woke up at night. My BP was 150/100 and I got scared again. In the ER, they kept me overnight and I was admitted. The doctor put me on Metoprolol Succinate (25 mg) twice a day and observed me for 4 days. After a battery of tests, Nuclear Stress test, echo on the heart and neck, MRI/MRA (for dizziness) and blood work of all kinds and after a $ 54 K bill I was released. I stayed on Metoprolol Succ twice a day but it dropped my resting heart rate to the 50's and sometimes it was going a bit less than 50 (48).
I wanted to go back to once a day and I asked my doctor if I can do that. I did, but a few days after I cut Metoprolol to half, suddenly as I was driving my heart started pounding again and was going faster and faster or that's what it felt like. I asked someone to call the ambulance. I was told that my heart rate was around 120. In the hospital, they put me on IV and kept me for 4 hours and gave me a Metoprolol Succ (25 mg) pill. During my stay, I had an episode where my heart went from 80 to 120 in a matter of 1 minute...I was looking at the heart monitor. The nurses didn't respond to that and I was going crazy trying to get their attention. A nurse came and said not worry. They kicked me out after an hour and said I was OK. I have been on Metoprolol succinate 25 mg, twice a day since October. I have been feeling strong heart pounding occasionally and they gave me a heart monitor to record the events and transmit them over the phone. The cardiologist said I was OK, but the feeling is not pleasant. Now when it is time to take the medicaiton, my pulse is usuallt in te 80's and my blood pressure would be in 140's/90's. My question is: Would Metoprolol Succinate (25 mg X 2) cause heart fluttering? I never had this feeling before. Sorry, for my extremely long post and thank you.
I am not sure if it would cause flutter. I have heard of it being used to try to relieve heart flutters and palpitations as well as blood pressure etc. What does your cardio say when you tell him this info?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.